Alert archive / Pennsylvania / Wind Advisories in 2026
Wind Advisory 1, NWS State College, PA
NWS State College, PA issued this wind advisory at Jan 10, 2026, 1:02 PM EST for 4 counties in Pennsylvania. It took effect at Jan 11, 2026, 10:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2026, 1:02 PM EST (18:02 UTC)
- In effect from
- Jan 11, 2026, 10:00 AM EST
- Expired
- Jan 11, 2026, 8:25 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906 WWUS71 KCTP 101802 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 102 PM EST Sat Jan 10 2026 PAZ024-025-033-034-110615- /O.NEW.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Bedford, Altoona, and Johnstown 102 PM EST Sat Jan 10 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 10 AM Sunday to 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Evanego
4 follow-up statements
096 WWUS71 KCTP 110405 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1105 PM EST Sat Jan 10 2026 PAZ024-025-033-034-111615- /O.CON.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Bedford, Somerset, and Altoona 1105 PM EST Sat Jan 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 10 AM Sunday to 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest winds will be on the ridge tops. Snow showers will also be occurring while the wind is strong. That will mean blowing snow and lowered visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
540 WWUS71 KCTP 111209 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 709 AM EST Sun Jan 11 2026 PAZ024-025-033-034-120300- /O.CON.KCTP.WI.Y.0001.260111T1500Z-260112T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Bedford, Altoona, Somerset, and Johnstown 709 AM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest winds will be on the ridge tops. Snow showers will also be occurring while the wind is strong. That will mean blowing snow and lowered visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Martin
904 WWUS71 KCTP 112035 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 335 PM EST Sun Jan 11 2026 PAZ024-025-033-034-120600- /O.CON.KCTP.WI.Y.0001.000000T0000Z-260112T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Somerset, Altoona, and Bedford 335 PM EST Sun Jan 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until 1 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest winds will be on the ridge tops. Snow showers will also be occurring while the wind is strong. That will mean blowing snow and lowered visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
014 WWUS71 KCTP 120125 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 825 PM EST Sun Jan 11 2026 PAZ024-025-033-034-120230- /O.CAN.KCTP.WI.Y.0001.000000T0000Z-260112T0600Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Somerset, Bedford, and Altoona 825 PM EST Sun Jan 11 2026 ...WIND ADVISORY IS CANCELLED... The wind will be diminishing this evening. The wind gusts should top out in the 30s through the rest of the night. $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 2:57 AM EST, 10 hours 5 minutes earlier. Its key messages:
- 1) Patchy fog possible for the rest of the night. Rain moves in from the south during the day. 2) Trending colder Saturday night and becoming windy on Sunday with max gusts 35-45 mph pushing advisory level thresholds. 3) Minor snow accumulation in the NW Alleghenies and Laurel Highlands could impact travel Sunday into Sunday night. A few localized heavy snow showers/squalls are also possible over the western half of PA.
Area forecast discussion, Jan 10, 2:57 AM EST, 10 hours 5 minutes before
Area Forecast Discussion National Weather Service State College PA 257 AM EST Sat Jan 10 2026 .WHAT HAS CHANGED... Expanded mentions of patchy fog to include all of Central PA. Minor changes to snowfall amounts for Sunday. && .KEY MESSAGES... 1) Patchy fog possible for the rest of the night. Rain moves in from the south during the day. 2) Trending colder Saturday night and becoming windy on Sunday with max gusts 35-45 mph pushing advisory level thresholds. 3) Minor snow accumulation in the NW Alleghenies and Laurel Highlands could impact travel Sunday into Sunday night. A few localized heavy snow showers/squalls are also possible over the western half of PA. && .DISCUSSION... KEY MESSAGE 1... Patchy fog has developed across the Lower Susquehanna Valley and may be locally dense with visibility falling to 1/4 mile at times. While there is still some uncertainty as to how much the fog will expand through the rest of the night, some breaks in the cloud cover could allow for fog formation across much of the region. Hi-res models show overrunning precip returning northward by late Saturday morning which will result in a rather unpleasant start to the weekend. Some guidance, particularly the HREF, suggests the potential for some light freezing rain on the ridges across the northern half of the region, but 850 mb thermal ridging along with diurnally warming temperatures should preclude much if any threat by the time precipitation begins falling. Rain totals on Saturday are expected to be higher than they were on Friday with widespread amounts in the 0.25-0.50 inch range. The expected rainfall combined with snowmelt from the ongoing/early January thaw will cause rises on rivers and streams; we will continue to monitor for ice jams. KEY MESSAGE 2... Winds increase on Sunday with strong low level CAA/steepening lapse rates promoting deep boundary layer mixing with max gusts likely reaching into the 35-45 mph range. Wind gusts in excess of 45 mph appear increasingly likely over the Laurel Highlands and a Wind Advisory may be needed. Temperatures will drop below the freezing mark over the northwest half of central PA by 7AM Sunday behind the occluded front. KEY MESSAGE 3... Secondary cold front will deliver a colder/more seasonal west/northwest flow regime that will drive lake effect and upslope snow showers downwind of Lake Erie over the Allegheny Plateau Sunday into Sunday night. Minor accumulations are forecast from 0.5-2.0" in the favored northwest snowbelts and Laurel ridgetops. GFS/NAM fcst SNSQ parameter indicates a few heavier snow showers or squalls are possible over the western part of the state. Travel may be impacted particularly over the western mtns on Sunday due to a combination of blustery winds, slippery roads and reduced visibility. -------------------------------------------------------------- Look for improving conditions early next week with no precipitation and moderating temperatures Monday & Tuesday. Precipitation chances will increase into the middle to later part of next week in response to an amplifying upper trough carving out over the Eastern US. Moderating/above normal temps into Wednesday are forecast to trend colder to more typical levels for mid January by Thursday and Friday. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... Current observations outline MVFR ceilings across the western terminals where the cold front is tracking across central Pennsylvania with the bulk of model guidance continuing to outline IFR/LIFR ceilings overnight at BFD/JST as winds begin to slowly taper down as the frontal passage continues to truck east of the forecast area. Increasing confidence in LIFR conditions with fog formation close to BFD; however, question remains on if fog formation occurs low enough on the ridgetops surrounding the airfield. Rainfall tracking over the airfield recently is a tip towards the right direction; however, if winds remain gusty throughout much of the evening, a solution favoring high-end IFR is plausible to win out. Main timing of fog concerns would come in the 06-10Z timeframe; however, cannot rule out longer duration LIFR conditions if fog does manage to settle over the airfield. Further south, lower confidence of fog formation at JST as dew point depressions remain relatively higher compared to that of BFD. Across southeastern Pennsylvania, rainfall has tracked east of the region with IFR ceilings currently observed at MDT/LNS. A combination of RAP/GLAMP model guidance continues to indicate favorable chances (> 80%) for IFR ceilings continuing through the 02Z-04Z Saturday timeframe. Progressing past 04Z, odds tip towards favoring VFR conditions (brief periods of MVFR possible between 04-05Z) at MDT/LNS with some erosion of the low level cloud deck outlined on HREF/RAP model guidance. VFR conditions are expected to continue through ~15-17Z Saturday (60-70% confidence) before the next system bring rainfall northwards across all of central Pennsylvania. As rainfall enters the forecast area south-to-north, expect widespread deterioration in flying conditions across central Pennsylvania with model consensus between recent RAP/GLAMP/HREF model guidance indicating widespread IFR conditions are likely (> 70% confidence) after a brief window of MVFR ceilings/visibilities within rainfall. LIFR remains most plausible based on RAP model guidance at MDT/LNS where ample low-level moisture will be in place. LLWS concerns also begin to be introduced after 20Z Saturday; however, based on recent NBM/NAM model guidance have decided to limit mentions to BFD due to slightly higher (30-40%) confidence in LLWS criteria being met at the airfield. Outlook... Sun...Scattered snow showers anticipated, mainly in the vicinity of KBFD and KJST. Mon...A few lingering lake effect snow showers early, giving way to mainly VFR conditions. Tue-Wed...Mainly VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && WHAT HAS CHANGED...Dangelo/Bauco KEY MESSAGES...Dangelo/Bauco DISCUSSION...Dangelo/Bauco AVIATION...NPB
Hazardous weather outlook, Jan 10, 3:25 AM EST, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service State College PA 325 AM EST Sat Jan 10 2026 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-110830- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 325 AM EST Sat Jan 10 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts over 40 mph are possible on Sunday. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. An isolated snow squall is possible Sunday afternoon mainly to the northwest of Interstate 81. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-110830- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 325 AM EST Sat Jan 10 2026 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Wind gusts over 40 mph are possible on Sunday. Windy conditions will blow around unsecured objects and result in difficult driving for high profile vehicles. An isolated snow squall is possible Sunday afternoon. A light snow accumulation is likely Sunday into Sunday night. The snow and windy conditions could result in hazardous travel conditions. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:29 PM EST | Winter Weather Advisory | CTP | Somerset | 32 hr |
Nearby
Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.